Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 17, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 7, 2013, 6:21 PM CDT for Kenedy County, Willacy County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2013, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 7, 2013, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 90 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:30 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 7, 3:30 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CDT FRI JUN 7 2013 .SHORT TERM /NOW THROUGH SATURDAY NIGHT/...CURRENT WATER VAPOR IMAGERY SHOWS A VORT MAX NEAR THE TEXAS BIG BEND DIVING SOUTHEAST. OUTGOING CONVECTION...OVER WEBB COUNTY INTO THE MEXICAN STATE OF COAHUILA...IS EXPECTED TO CONTINUE TO MOVE SOUTHEAST INTO DEEP SOUTH TEXAS. VISIBLE SATELLITE SHOWS CONVECTION CONTINUES TO DEVELOP ALONG THE SEABREEZE THIS AFTERNOON. THIS BOUNDARY WILL CONTINUE TO PROPAGATE WESTWARD AND EXPECTED TO COLLIDE WITH THE APPROACHING MCS FROM THE WEST LATER THIS AFTERNOON INTO THE EVENING HOURS. AMPLE MOISTURE IN PLACE /BRO SOUNDING THIS MORNING REVEALS PRECIPITABLE WATER VALUES OF 1.77 INCHES/ COMBINED WITH SURFACE DEWPOINTS IN THE UPPER 60S AND LOW TO MID 70S AND UNSTABLE AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY THROUGH THIS EVENING. THE MAIN IMPACTS WITH THESE STORMS WILL BE HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS. ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA FROM THE WEST LATE TONIGHT AND MOVE SOUTHEAST IN THE NORTHWEST FLOW ALOFT. WILL MAINTAIN POPS OVER THE WEST FOR RESIDUAL CONVECTION. OVERNIGHT LOW TEMPERATURES TONIGHT AND SATURDAY NIGHT WILL MAINLY BE IN THE MID 70S. SOUTHEAST WINDS WILL RETURN ON SATURDAY AS HIGH PRESSURE SPREADS OVER THE NORTHWEST GULF. SURFACE LOW PRESSURE STRENGTHENS OVER THE TEXAS PANHANDLE INTO WEST TEXAS ON SATURDAY WHICH WILL PRODUCE MODERATE SOUTHEAST. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY ON SATURDAY. A MIX OF CLOUDS AND SUN CAN BE EXPECTED ON SATURDAY. .LONG TERM /SUNDAY THROUGH FRIDAY/...500MB LOW/TROUGH MOVING EASTWARD ACROSS THE CENTRAL UNITED STATES SUNDAY SHOULD PROVIDE STEEP ENOUGH LAPSE RATES FOR AT LEAST SEABREEZE CONVECTION TO DEVELOP ACROSS THE COASTAL SECTIONS OF THE CWA SUNDAY INTO MONDAY BEFORE THE 500MB RIDGE ACROSS NORTHERN MEXICO AND THE SOUTHWEST U.S. BUILDS EASTWARD INTO TEXAS EARLY NEXT WEEK. A WEAKNESS IN THE RIDGE IS PROGGED ACROSS THE WESTERN GULF OF MEXICO MONDAY AND THE 12Z ECMWF EXPECTS AN INVERTED TROUGH/LOW TO DEVELOP ACROSS NORTHEAST MEXICO TUESDAY. THIS FEATURE LINGERS SOUTHEAST OF THE RIO GRANDE VALLEY WEDNESDAY INTO THURSDAY BUT THE GFS HAS A STRONGER RIDGE ACROSS THE SOUTH CENTRAL U.S. THROUGH THURSDAY. WILL CONTINUE TO MENTION A SLIGHT CHANCE OF RAIN SUNDAY AND MONDAY ACROSS THE LOWER TX COAST...MAINLY FOR SEABREEZE CONVECTION...BUT WILL NOT MENTION ANY RAIN CHANCES THROUGH THE REST OF THE FORECAST PERIOD. && .MARINE... NOW THROUGH SATURDAY NIGHT...MARINE OBSERVATIONS ACROSS THE LOWER TEXAS COASTAL WATERS THIS AFTERNOON INDICATE LIGHT TO MODERATE NORTH EAST TO EAST WINDS AND WAVE HEIGHTS OF 3 TO 5 FEET. LIGHT TO MODERATE SOUTHEAST WINDS WILL RETURN LATER TONIGHT. WAVE HEIGHTS WILL REMAIN LOW TO MODERATE. EXERCISE CAUTION OR SMALL CRAFT ADVISORY CONDITIONS NOT EXPECTED THROUGH SATURDAY NIGHT. ISOLATED STREAMER TYPE SHOWERS WILL BE POSSIBLE LATE SATURDAY NIGHT...ESPECIALLY DURING THE EARLY MORNING. SUNDAY THROUGH WEDNESDAY...SURFACE HIGH PRESSURE ACROSS THE NORTHEAST GULF OF MEXICO AND LOW PRESSURE ACROSS WEST TEXAS SHOULD PROVIDE MODERATE SOUTHEAST TO SOUTH WINDS ACROSS THE COASTAL WATERS SUNDAY INTO MONDAY. THE PRESSURE GRADIENT IS EXPECTED TO WEAKEN SLIGHTLY ACROSS THE WESTERN GULF TUESDAY. LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE LOWER TX COAST TUESDAY INTO WEDNESDAY AS A RESULT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 78 92 / 40 20 10 20 BROWNSVILLE 77 96 78 92 / 40 20 10 20 HARLINGEN 75 96 77 95 / 40 20 10 20 MCALLEN 76 98 77 98 / 50 20 10 10 RIO GRANDE CITY 77 98 76 98 / 50 20 10 10 SOUTH PADRE ISLAND 79 86 80 88 / 40 20 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63/61/MARTINEZ
Hazardous weather outlook, Jun 7, 4:05 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR DAY ONE NATIONAL WEATHER SERVICE BROWNSVILLE TX 405 PM CDT FRI JUN 7 2013 TXZ248>257-080930- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 405 PM CDT FRI JUN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF DEEP SOUTH TEXAS THROUGH THE REST OF THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE PRODUCING QUARTER SIZE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS UP TO 60 MPH. ALSO...THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MODERATE RISK OF RIP CURRENTS WILL PREVAIL THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-080930- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 405 PM CDT FRI JUN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL AFFECT THE LOWER TEXAS BAY AND GULF WATERS THROUGHOUT THE EVENING HOURS POSSIBLY PRODUCING HAIL... FREQUENT LIGHTNING AND WIND GUSTS UP TO 35 TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 7, 4:27 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 427 PM CDT FRI JUN 7 2013 TXZ249-072230- JIM HOGG- 427 PM CDT FRI JUN 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS. UNTIL 530 PM CDT... AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER AGUA NUEVA...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING... STRONG WINDS OF 40 TO 50 MPH. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... AGUA NUEVA. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FREQUENT CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. && 61
Special weather statement, Jun 7, 4:52 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 452 PM CDT FRI JUN 7 2013 TXZ252-072245- STARR- 452 PM CDT FRI JUN 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS. UNTIL 545 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER EL SAUZ...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING... STRONG WINDS OF 40 TO 50 MPH. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... EL SAUZ. ROMA CREEK. NORTH ESCOBARES. ESCOBARES. LA ROSITA. LOS ALVAREZ. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FREQUENT CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. && 61
Special weather statement, Jun 7, 5:20 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 520 PM CDT FRI JUN 7 2013 TXZ252-072300- STARR- 520 PM CDT FRI JUN 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS. UNTIL 600 PM CDT... AT 519 PM CDT...ROMA POLICE DEPARTMENT REPORTED MARBLE SIZE HAIL. AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...WAS NOW OVER LA ROSITA...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING... DIME TO NICKLE SIZED HAIL. LOCATIONS IMPACTED INCLUDE... LOS VILLAREALES. RIO GRANDE CITY. SANTA CRUZ. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && 61
Local storm report, Jun 7, 5:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
529 PM CDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL ROMA 26.41N 99.00W
06/07/2013 E0.88 INCH STARR TX PUBLIC
&&
EVENT NUMBER BRO1300020
TSSpecial weather statement, Jun 7, 5:45 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 545 PM CDT FRI JUN 7 2013 TXZ250>255-072345- HIDALGO-STARR-BROOKS-INLAND CAMERON-INLAND WILLACY-KENEDY- 545 PM CDT FRI JUN 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS. NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. HIDALGO COUNTY IN DEEP SOUTH TEXAS. SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS. SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS. WESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 645 PM CDT... AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...FROM 20 MILES NORTHEAST OF SAN MANUEL TO RIO GRANDE CITY...MOVING SOUTHEAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 30 TO 40 MPH. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... CITRUS CITY. LA GRULLA. WEST SHARYLAND. DOOLITTLE. NURILLO. RUDOLPH. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. FREQUENT CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT... AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. && 61
Local storm report, Jun 7, 5:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
559 PM CDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST EDINBURG 26.30N 98.16W
06/07/2013 M58 MPH HIDALGO TX AWOS
&&
EVENT NUMBER BRO1300021
JMSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:40 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 65 min |
| Jun 7, 4:39 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 66 min |
| Jun 7, 5:07 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Starr | 53 min |
| Jun 7, 5:59 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.